Tuberc Respir Dis.  2001 Apr;50(4):504-509. 10.4046/trd.2001.50.4.504.

A Case of Bleomycin Induced Bronchiolitis Obliterans Orgnizing Pneumonia

Abstract

There are numerous agents with potential toxic effects on the lung. In particular, cytotoxic drugs constitute the largest and most imprtant group of agents associated with lung toxicity. Bleomycin is commonly used, either alone or in combination with other chemotherapeutic agents, in the treatment of squamous cell carcinoma(head and neck, esophagus, and genitourinary tract), lymphoma, and germ cell tumor. One of the therapeutic advantages of bleomycin is its minimal bone marrow toxicity. However, pulmonary toxicity is one of the most serous adverse side effect. Classically, pulmonary toxicity manifests as a diffuse interstitial process or less commonly as a hypersensitivity reaction. This pulmonary toxicity is generally considered to be dose related and can progress to a fatal fibrosis. It is also possible that bronchiolitis obliterans organizing pneumonia(BOOP) is another manifestation of bleomycin induced toxicity. Bleomycin induced BOOP is less common and has a favorable response to steriod therapy. Here we present a case that demonstrates a BOOP, secondary to a relatively small cumulative dose of bleomycin(225mg/??, may be reversible.

Keyword

Bleomycin; Bronchiolitis obliterans organizing pneumonia

MeSH Terms

Bleomycin*
Bone Marrow
Bronchiolitis Obliterans*
Bronchiolitis*
Cryptogenic Organizing Pneumonia
Esophagus
Fibrosis
Hypersensitivity
Lung
Lymphoma
Neck
Neoplasms, Germ Cell and Embryonal
Pneumonia*
Bleomycin
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr